Alert archive / Wyoming / River Flood Warnings in 2008

River Flood Warning 3, NWS Cheyenne, WY

June 5, 2008Albany County, Wyoming

NWS Cheyenne, WY issued this river flood warning at Jun 5, 2008, 9:12 AM MDT for Albany County, Wyoming. It took effect at Jun 6, 2008, 6:00 PM MDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 9:12 AM MDT (15:12 UTC)
In effect from
Jun 6, 2008, 6:00 PM MDT
Expired
Jun 8, 2008, 6:00 AM MDT
In force
36 hr
Issued by
NWS Cheyenne, WY
Flood severity
Minor

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Laramie River at Laramie (LLRW4).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06660000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KCYS 051512
FLWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
912 AM MDT THU JUN 05 2008

...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WYOMING... 

  LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY

.HEAVY RAIN OF AN INCH OR MORE SINCE TUESDAY ACROSS THE AREA HAS
CAUSED THE LEVEL OF THE LARAMIE RIVER TO RISE.  THE BULK OF THE
HEAVIER RAIN HAS ALREADY OCCURRED...BUT SOME LINGERING LIGHT RAIN
WILL CONTINUE THROUGH TODAY WITH ADDITIONAL AMOUNTS OF LESS THAN A
QUARTER OF AN INCH.

WYC001-061512-
/O.NEW.KCYS.FL.W.0003.080607T0000Z-080608T1200Z/
/LLRW4.1.ER.080607T0000Z.080607T1200Z.080608T0600Z.UU/
912 AM MDT THU JUN 05 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LARAMIE RIVER AT LARAMIE
* THE LATEST STAGE IS 3.9 FEET AT 7 AM TODAY.
* MINOR FLOODING IS FORECAST, WITH A MAXIMUM STAGE OF 5.3 FEET, WHICH 
  IS 0.3 FEET ABOVE FLOOD STAGE.
* THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 5.0 FEET AT 6 PM 
  FRIDAY.
* THE STAGE WILL CREST AROUND 5.3 FEET AT 6 AM SATURDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 12 AM SUNDAY.
* IMPACT...AT 5.5 FEET...WATER REACHES TOP OF BIKEWAY PATH BEHIND 
  HOUSES AT INTERSECTION OF PINE AND SPRUCE STREETS IN SOUTHWESTERN 
  PART OF LARAMIE.  HOUSES ALONG RIVER SOUTHEAST OF TOWN (ALONG 
  CHIMNEY LAMP ROAD) HAVE DRIVEWAYS WASHED OUT AND HOUSES INUNDATED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.4 FEET 
  ON JUN 6 2005.

$$

FLOODING WILL BE DEVELOPING DURING THE DAY ON FRIDAY. BE PREPARED TO
TAKE ACTION IF YOU LIVE NEAR THE RIVER. DO NOT WALK OR DRIVE INTO
AREAS WHERE WATER COVERS THE GROUND 
  
&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 5, 4:35 AM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 5, 4:35 AM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
435 AM MDT THU JUN 5 2008

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...UPPER LOW SPINNING NEAR
FOUR CORNERS AREA CURRENTLY.  AFTER A BRIEF BREAK SHORTLY AFTER
MIDNIGHT...SHOWERS HAVE SPREAD BACK OVER ALL BUT THE NORTHERN AND
FAR WESTERN AND EASTERN EDGES OF CWA.  THIS TREND WILL CONTINUE
OVER NEXT SEVERAL HOURS WITH ENTIRE CWA GETTING PRECIP BY LATE
MORNING AS UPPER LOW LIFTS NORTHEAST INTO CO.  OF PARTICULAR
CONCERN NOW IS THE AREA BETWEEN KLAR AND KCYS WHERE A GOOD INCH OF
WATER FELL WED AND WED EVENING...AND MORE IS OCCURRING.  BY THIS
AFTERNOON THOUGH...HEAVIEST QPF SHOULD SHIFT TO AREAS EAST OF I-25.
SPC DAY 1 OUTLOOK INCLUDES FAR SOUTHEAST PART OF CWA BUT FIGURE
IT WILL STAY TOO COOL FOR OTHER THAN SOME SMALL HAIL.  UPPER LOW
WILL BE OVER NORTHEAST CO THIS AFTERNOON AND SHIFT INTO WESTERN
NEBRASKA THIS EVENING.  WRAP AROUND PRECIP WILL CONTINUE MAINLY
OVER EASTERN HALF OF CWA THIS EVENING BEFORE IMPROVEMENT SPREADS
FROM WEST TO EAST THU NIGHT AS BOTH UPPER AND SURFACE LOW MOVE
NORTHEAST AWAY FROM US.  FRIDAY WILL BRING A COMPLETE REVERSAL
OF WX CONDITIONS UNDER RISING UPPER HEIGHTS AND A SHORTWAVE RIDGE.
INCREASING DOWNSLOPE WINDS WILL BRING MUCH WARMER TEMPS AND IT
WILL BE DRY EXCEPT FOR PERHAPS A FEW LATE AFTERNOON AND EVENING
TSTMS OVER FAR NORTHERN AND WESTERN EDGES OF CWA NEAR A WEAK
COLD FRONT.  THIS FRONT WILL PUSH SOUTH ACROSS THE CWA FRI NIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
SW FLOW WILL BE ALOFT SAT AND SUN AS A BROAD UPPER TROUGH REMAINS
OVER THE REGION.  MID LEVEL MOISTURE AND INSTABILITY WILL BE PRESENT
BOTH DAYS...SO WILL KEEP A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS
IN THE FORECAST.  ON MON...SW FLOW WILL CONTINUES ALOFT AS THE UPPER
TROUGH AXIS MOVES INTO WESTERN WYOMING.  PLENTY OF MOISTURE WILL BE
AVAILABLE WITH UPSLOPE FLOW AT THE SURFACE.  THIS WILL RESULT IN A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY EAST
OF THE LARAMIE RANGE.  FOR TUES...THE UPPER TROUGH AXIS WILL MOVE
ACROSS THE CWA WITH THE UPPER FLOW BECOMING NW AS THE UPPER TROUGH
AXIS MOVES EAST OF THE AREA.  A COLD FRONT ASSOCIATED WITH THE UPPER
TROUGH WILL MOVE INTO THE WESTERN PORTION OF THE CWA TUES MORNING
AND WILL BE EAST OF THE FORECAST AREA BY EVENING.  WILL KEEP A
SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST...ONCE AGAIN MAINLY
EAST OF THE LARAMIE RANGE.  FOR WED...WESTERLY FLOW WILL BE ALOFT AS
ANOTHER UPPER TROUGH MOVES FROM THE PAC NW INTO THE NORTHERN
ROCKIES.  DRY CONDITIONS WILL PREVAIL ON WED.  HIGH TEMPERATURES
WILL BE AROUND NORMAL FOR SAT AND SUN...AND 3 TO 7 DEGREES ABOVE
NORMAL FOR MON THROUGH WED.

&&

.AVIATION...WIDESPREAD MVFR AND EVEN SOME IFR CEILINGS AND VSBYS
WILL PREVAIL TODAY INTO THIS EVENING.  IMPROVEMENT WILL MOVE FROM
WEST TO EAST ACROSS THE CWA THU NIGHT WITH VFR CONDITIONS ON FRI
...AND WINDY AREAS DEVELOPING ALONG AND WEST OF I-25.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER AT SARATOGA
     AND ENCAMPMENT RIVER AT RIVERSIDE IN CARBON COUNTY INTO
     THIS EVENING.
     FLOOD WATCH FOR SOUTHWEST CARBON COUNTY WYZ061-WYZ063
     THROUGH 6 AM FRIDAY.
NE...NONE.

&&

JLH/KMD
Hazardous weather outlook, Jun 5, 5:20 AM MDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
520 AM MDT THU JUN 5 2008

NEZ001>003-019>021-054-055-WYZ059>062-064>070-061130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
520 AM MDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING
ACROSS THE AREA. SOME SMALL HAIL WILL BE POSSIBLE WITH THE
STRONGER STORMS...BUT SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME LATE DAY THUNDERSTORMS WILL OCCUR FRIDAY ACROSS CONVERSE AND
NIOBRARA COUNTIES. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN
BE EXPECTED EACH DAY FROM SATURDAY THROUGH TUESDAY...MAINLY EAST
OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED
TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THAT MAY BE OCCURRING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-061130-
SNOWY RANGE-
520 AM MDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT FOR RIVERS AND STREAMS FLOWING OUT
OF THE SNOWY RANGE UNTIL 6 AM FRIDAY. PERIODS OF RAIN AND ISOLATED
THUNDERSTORMS WILL OCCUR ACROSS THIS AREA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGED
TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THAT MAY BE OCCURRING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:53 PM MDTAreal Flood AdvisoryCYSAlbany3 hr
Jun 5, 11:42 AM MDTAreal Flood AdvisoryCYSAlbany, Laramie4 hr

Nearby

River Flood Warnings in Wyoming, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.